Itchy tummy

Anonymous
By Anonymous Latest Reply 2015-01-28 14:50:59 -0600
Started 2015-01-27 20:33:53 -0600

I recently got diagnosed with type 1 diabetes last year at the age of 28. Everything has been going well. I am on the pump and have a dexcom cgm. I love them both! But lately I have been having very itchy skin on my abdomen. This is where I wear both the pump and cgm. I do use skin tac wipe to keep my cgm attached. Could this be the problem? I never had this problem before until this winter. I am not sure if it is just dry skin or something more serious that I should see a dermatologist for. I have been putting on more lotion and using anti itch creams which seems to help some. But when I get itchy and scratch I break out into little bumps. They usually disappear after awhile. Usually once I get the itching to stop. But some spots are still there. Any ideas on what it is from? Any suggestions on what might help? Should I see a dermatologist ?


4 replies

Type1Lou
Type1Lou 2015-01-28 14:50:59 -0600 Report

Make certain that you are also rotating your infusion sites…I not only use my abdomen but my thighs, upper arms and buttocks where I can reach to avoid developing scar tissue that will impede proper insulin absorption. You may also want to contact Dexcom as they may have alternative infusion sets or remedies for you. (I was dx'd Type 1 at age 27 but that was back in 1976…I've only been pumping since 2011 and LOVE my insulin pump)

kimfing
kimfing 2015-01-27 22:05:27 -0600 Report

I had the itching too. My educator said to use benadryl stick let dry the insert infusion set. I don't use a cgm so i don't know if u can use that under that. My body got used to the adhesive so now not a problem until the dayi have to change sites. Once i remove old site im good

jayabee52
jayabee52 2015-01-27 20:51:49 -0600 Report

Howdy Anon

I would talk to your Dr or Endo before you see a dermatologist. Usually in most insurances you really have to see your GP to get a referral to a dermatologist anyway. Sometimes the Dr or endo may have a workable solution and a referral may not be needed.

I suspect the "skin tack wipe" may be the cause of your problem. If there is a product which can remove the residue of the skin tack, that may solve your problem.

God's best to you

James